Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Dihedral blocks with two simple modules


Author: Frauke M. Bleher
Journal: Proc. Amer. Math. Soc. 138 (2010), 3467-3479
MSC (2010): Primary 20C05; Secondary 16G20
DOI: https://doi.org/10.1090/S0002-9939-10-10402-X
Published electronically: April 27, 2010
MathSciNet review: 2661547
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field of characteristic $ 2$, and let $ G$ be a finite group. Suppose $ B$ is a block of $ kG$ with dihedral defect groups such that there are precisely two isomorphism classes of simple $ B$-modules. The description by Erdmann of the quiver and relations of the basic algebra of $ B$ is usually only given up to a certain parameter $ c$ whose value is either 0 or $ 1$. In this article, we show that $ c=0$ if there exists a central extension $ \hat{G}$ of $ G$ by a group of order $ 2$ together with a block $ \hat{B}$ of $ k\hat{G}$ with generalized quaternion defect groups such that $ B$ is contained in the image of $ \hat{B}$ under the natural surjection from $ k\hat{G}$ onto $ kG$. As a special case, we obtain that $ c=0$ if $ G=\mathrm{PGL}_2(\mathbb{F}_q)$ for some odd prime power $ q$ and $ B$ is the principal block of $ k \mathrm{PGL}_2(\mathbb{F}_q)$.


References [Enhancements On Off] (What's this?)

  • 1. M. Auslander, I. Reiten and S. Smalø, Representation Theory of Artin Algebras. Cambridge Studies in Advanced Mathematics, vol. 36, Cambridge University Press, Cambridge, 1995. MR 1314422 (96c:16015)
  • 2. F. M. Bleher and T. Chinburg, Universal deformation rings and cyclic blocks. Math. Ann. 318 (2000), 805-836. MR 1802512 (2001m:20013)
  • 3. F. M. Bleher, J. B. Froelich and G. Llosent, Universal deformation rings and dihedral blocks with two simple modules. Preprint, 2009.
  • 4. R. Brauer, On $ 2$-blocks with dihedral defect groups. Symposia Mathematica, Vol. XIII (Convegno di Gruppi e loro Rappresentazioni, INDAM, Rome, 1972), pp. 367-393, Academic Press, London, 1974. MR 0354838 (50:7315)
  • 5. R. Brauer and M. Suzuki, On finite groups of even order whose $ 2$-Sylow group is a quaternion group. Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1757-1759. MR 0109846 (22:731)
  • 6. M. C. R. Butler and C. M. Ringel, Auslander-Reiten sequences with few middle terms and applications to string algebras. Comm. Algebra 15 (1987), 145-179. MR 876976 (88a:16055)
  • 7. C. W. Curtis and I. Reiner, Methods of Representation Theory: With Applications to Finite Groups and Orders. Vols. I and II, John Wiley and Sons, Inc., New York, 1981 and 1987. MR 632548 (82i:20001)
  • 8. K. Erdmann, Blocks of Tame Representation Type and Related Algebras. Lecture Notes in Mathematics, vol. 1428, Springer-Verlag, Berlin-Heidelberg-New York, 1990. MR 1064107 (91c:20016)
  • 9. K. Erdmann, On 2-modular representations of $ GU_2(q)$, $ q \equiv 3 \mod 4$. Comm. Algebra 20 (1992), 3479-3502. MR 1191964 (94f:20029)
  • 10. B. Huppert, Endliche Gruppen I. Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York, 1967. MR 0224703 (37:302)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C05, 16G20

Retrieve articles in all journals with MSC (2010): 20C05, 16G20


Additional Information

Frauke M. Bleher
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242-1419
Email: fbleher@math.uiowa.edu

DOI: https://doi.org/10.1090/S0002-9939-10-10402-X
Keywords: Dihedral defect groups, generalized quaternion defect groups, projective general linear groups
Received by editor(s): July 18, 2009
Received by editor(s) in revised form: August 21, 2009, and January 6, 2010
Published electronically: April 27, 2010
Additional Notes: The author was supported in part by NSF Grant DMS06-51332.
Communicated by: Ted Chinburg
Article copyright: © Copyright 2010 Frauke M. Bleher

American Mathematical Society